MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q* C-BLOC WITH DUAL SELECT-A-FLOW* 600 ML X 1-7 ML/HR + 1-7 ML/HR; ELASTOMERIC - SAF

HALYARD - IRVINE ON-Q* C-BLOC WITH DUAL SELECT-A-FLOW* 600 ML X 1-7 ML/HR + 1-7 ML/HR; ELASTOMERIC - SAF
Model Number CB6007
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Codes Pain (1994); Inadequate Pain Relief (2388)
Date of Event 12/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 04-jan-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
Fill volume: 600 ml, flow rate: 14 ml/hr, procedure: spinal fusion, cathplace: back.It was reported by the patient's wife that the patient was in extreme pain and saying that the pump was empty.The patient's wife had to interpret for the patient since he was in too much pain.It was stated that the 600 ml pump was completely empty (emptied in 60 hours) and they were concerned that it infused too quickly.The pump was set at 5-7 ml at each port for a total of 10-14 ml-hr.It was noted that the patient was not able to get pain medication as well.The pain was stated to be 10/10.The patient was otherwise stable and there were no complaints of side effects from the medication.No further information was received.
 
Additional Manufacturer Narrative
The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.No information is provided regarding the use of the product being outside of the recommendations from the instructions.The physician is a long time user of the pump and is not new to use of it.The end-user does not report any side effects that can be attributed to the use of the mediation in the pump.Root cause could not be determined.All information reasonably known as of 21-may-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.

Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key7164875
Report Number2026095-2018-00002
Device Sequence Number1340572
Product Code MEB
UDI-Device Identifier30680651134777
UDI-Public30680651134777
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup
Report Date (Section B) 04/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2020
Device Model NumberCB6007
Device Catalogue Number101347700
Device Lot Number0202775575
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/20/2017
Supplement Date Received by Manufacturer04/30/2018
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date05/24/2018
Patient Sequence Number1
Patient Age50 YR
Patient Weight82